Alert archive / Colorado / Freeze Warnings in 2016

Freeze Warning 2, NWS Denver/Boulder, CO

October 6, 201616 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 6, 2016, 4:05 AM MDT for 16 counties in Colorado. It took effect at Oct 7, 2016, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 4:05 AM MDT (10:05 UTC)
In effect from
Oct 7, 2016, 12:00 AM MDT
Expired
Oct 7, 2016, 9:00 AM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS75 KBOU 061005
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
405 AM MDT THU OCT 6 2016

COZ038>051-062200-
/O.NEW.KBOU.FZ.W.0002.161007T0600Z-161007T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
405 AM MDT THU OCT 6 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP TO NEAR FREEZING AROUND
  MIDNIGHT WITH LOWS IN THE MID TO UPPER 20S ACROSS MOST OF
  NORTHEASTERN COLORADO. IN THE DENVER AREA AND NEAR THE FOOTHILLS
  OF BOULDER AND JEFFERSON COUNTIES IT WILL BE A LITTLE
  WARMER...BUT LOW TEMPERATURES WILL STILL BE NEAR FREEZING.

* IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED.
  CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY
  FREEZING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GIMMESTAD
4 follow-up statements
988 
WWUS75 KBOU 062052
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
252 PM MDT THU OCT 6 2016

COZ038>051-070700-
/O.CON.KBOU.FZ.W.0002.161007T0600Z-161007T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
252 PM MDT THU OCT 6 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

* TEMPERATURE...TEMPERATURES WILL DROP TO NEAR FREEZING AROUND
  MIDNIGHT WITH LOWS IN THE MID TO UPPER 20S ACROSS MOST OF
  NORTHEASTERN COLORADO. IN THE DENVER AREA AND NEAR THE FOOTHILLS
  OF BOULDER AND JEFFERSON COUNTIES IT WILL BE A LITTLE WARMER...BUT
  LOW TEMPERATURES WILL STILL BE NEAR FREEZING.

* IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. 
  CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY 
  FREEZING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
423 
WWUS75 KBOU 070326
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
926 PM MDT THU OCT 6 2016

COZ038>051-071130-
/O.CON.KBOU.FZ.W.0002.161007T0600Z-161007T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
926 PM MDT THU OCT 6 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER
  30S ACROSS MOST OF NORTHEASTERN COLORADO TONIGHT. IN THE DENVER
  AREA AND NEAR THE FOOTHILLS OF BOULDER AND JEFFERSON COUNTIES IT
  WILL BE A LITTLE WARMER...BUT LOW TEMPERATURES WILL STILL BE
  NEAR FREEZING.

* IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. 
  CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY 
  FREEZING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
263 
WWUS75 KBOU 070929
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
329 AM MDT FRI OCT 7 2016

...AREAS OF DENSE FOG ALONG WITH FREEZING TEMPERATURES IN
NORTHEAST COLORADO THIS MORNING...

AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING FROM AROUND
LONGMONT THROUGH THE SOUTH PLATTE RIVER VALLEY AROUND GREELEY AND
THEN ACROSS NORTHERN WELD COUNTY. THROUGH SUNRISE THE FOG IS
EXPECTED TO EXPAND IN SOUTHERN WELD COUNTY AND PARTS OF MORGAN AND
LOGAN COUNTIES NORTH OF INTERSTATE 76...GENERALLY NORTH OF
LONGMONT...FORT LUPTON...FORT MORGAN...AND STERLING. THE THICKEST
FOG IS EXPECTED TO BE IN LOW LYING AREAS OF WELD COUNTY...WHICH
WILL AFFECT INTERSTATE 25 FROM LONGMONT PAST FORT COLLINS AND
HIGHWAY 85 FROM FORT LUPTON THROUGH GREELEY AND NORTH TO THE
WYOMING BORDER. VISIBILITIES AS LOW AS 200 YARDS WILL REQUIRE
SLOWER SPEEDS AND EXTRA CAUTION THIS MORNING. VISIBILITIES SHOULD
IMPROVE BY MID MORNING AS THE FOG LIFTS.

IN ADDITION...TEMPERATURES REMAIN NEAR OR BELOW FREEZING THIS
MORNING. SOME COMMUTERS MAY NEED A FEW MINUTES TO SCRAPE FROST OR
ICE OFF THEIR WINDSHIELDS.

COZ038-042>044-048-071500-
/O.NEW.KBOU.FG.Y.0007.161007T0929Z-161007T1500Z/
/O.CON.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ
329 AM MDT FRI OCT 7 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* VISIBILITY...AREAS OF VISIBILITY AS LOW AS 200
  YARDS...ESPECIALLY IN LOW LYING AREAS OF WELD COUNTY.

* TEMPERATURE...TEMPERATURES WILL REMAIN IN THE UPPER 20S TO LOWER
  30S.

* IMPACTS...MORNING COMMUTES WILL BE SLOWED AND WINDSHIELDS MAY
  NEED CLEARING THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU. SLOW DOWN BEFORE ENTERING AREAS OF DENSE FOG.

&&

$$

COZ039>041-045>047-049>051-071500-
/O.CON.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
329 AM MDT FRI OCT 7 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL REMAIN IN THE UPPER 20S TO
  LOWER 30S ACROSS MOST OF NORTHEASTERN COLORADO TONIGHT. IN THE
  DENVER AREA AND NEAR THE FOOTHILLS OF BOULDER AND JEFFERSON
  COUNTIES IT WILL BE A LITTLE WARMER...BUT LOW TEMPERATURES WILL
  STILL BE NEAR FREEZING.

* IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. 
  CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY 
  FREEZING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GIMMESTAD
101 
WWUS75 KBOU 071504
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
904 AM MDT FRI OCT 7 2016

...AREAS OF DENSE FOG ALONG WITH FREEZING TEMPERATURES IN
NORTHEAST COLORADO THIS MORNING...

AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING FROM AROUND
LONGMONT NORTHWARD TO FORT COLLINS THROUGH THE SOUTH PLATTE RIVER
VALLEY AROUND GREELEY AND THEN ACROSS NORTHERN WELD COUNTY AND
MORGAN COUNTIES. THE THICKEST FOG IS EXPECTED TO BE IN LOW LYING
AREAS OF WELD COUNTY...WHICH WILL AFFECT INTERSTATE 25 FROM
LONGMONT PAST FORT COLLINS AND HIGHWAY 85 FROM FORT LUPTON THROUGH
GREELEY AND NORTH TO THE WYOMING BORDER THROUGH 11 AM.
VISIBILITIES AS LOW AS 200 YARDS WILL REQUIRE SLOWER SPEEDS AND
EXTRA CAUTION THIS MORNING. VISIBILITIES SHOULD IMPROVE BETWEEN 10
AND 11 AM AS THE FOG DISSIPATES.

COZ038-042>044-048-071700-
/O.EXP.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/
/O.EXT.KBOU.FG.Y.0007.000000T0000Z-161007T1700Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ
904 AM MDT FRI OCT 7 2016

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS
MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS
MORNING...

* VISIBILITY...AREAS OF VISIBILITY AS LOW AS 200 YARDS...
  ESPECIALLY IN LOW LYING AREAS OF WELD COUNTY.

* IMPACTS...MORNING COMMUTES WILL BE SLOWED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU. SLOW DOWN BEFORE ENTERING AREAS OF DENSE FOG.

&&

$$

COZ039>041-045>047-049>051-071615-
/O.EXP.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
904 AM MDT FRI OCT 7 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURS ARE WARMING INTO THE MID 30S AND LOW 40S
ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 9:55 PM MDT, 6 hours 10 minutes earlier.

Area forecast discussion, Oct 5, 9:55 PM MDT, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
955 PM MDT Wed Oct 5 2016

.UPDATE...
Issued at 954 PM MDT Wed Oct 5 2016

Cloud top cooling and lift evident on satellite this evening as
QG vertical motion is increasing due to the jet sinking south.
00z models have both increased their expected precipitation
amounts across the northern half of the mountains and plains near
the state border. Have increased PoPs over the area as well as QPF
amounts and snow amounts over the mountains. Total snowfall
amounts may be 2 to 6 inches with the highest amounts over the
mountains of Rocky Mountain National Park, though there could be
locally higher amounts due to the potential of banding from the
jet influence. Models show the main band of snow dropping from the
northern mountains overnight to a location stretched over what
would be the I-70 corridor by 12z Thursday morning. This could
impact traffic over the Eisenhower tunnels. Do not feel at this
time we would need any sort of highlight. Some cooler temperatures
may be possible due to the increase in precipitation, with the NAM
showing wet bulb zero heights lowering over the northern state
border with Wyoming and Nebraska. Could see some flakes mixing in
with rain toward sunrise over northern Weld and Logan counties.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 139 PM MDT Wed Oct 5 2016

Satellite imagery shows the front to the north of Wyoming that is
progged to move into the Northern plains by tomorrow afternoon.
Increasing moisture ahead of the trough will bring light snow
showers by this evening spreading in coverage overnight.
Temperatures overnight will be slightly warmer than last night
with lows in the mid to upper 30s but staying closer to lower 30s
over Larimer and Weld counties. Snow levels will drop down to
7,500 ft by the early morning hours on Thursday. Increasing
moisture combined with an upper level jet will help to bring a few
inches of snow to the higher elevations by the morning. Some
banding may occur that could drop slightly higher amounts in areas
where they set up. Elsewhere snow levels will not get low enough
on the plains to bring snow. A rain and snow mix will be possible
over the northern Foothills with rain on the plains. The far NE
corner of the plains has the highest chances of seeing
precipitation behind the front as well as cooler temperatures.
Clouds will remain through most of the day tomorrow keeping
temperatures in the lower to mid 50s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 139 PM MDT Wed Oct 5 2016

There may be a few lingering showers Thursday evening prior to
high pressure building over the Rockies. Skies will clear out
Thursday night, allowing for good radiation cooling. This
combined with the cool and drying airmass will cause temperatures
to fall below freezing over many areas. Expected lows Friday
morning to be the coolest of the season.

An upper level ridge starts to build over the Great Basin and
Central Rockies Friday. This will begin the warming trend that
will continue into the weekend. Highs Friday will be slightly
below normal with readings in the lower to mid 60s over northeast
Colorado. As the ridge strengthens, temperatures will warm into
the 70s this weekend over eastern Colorado. The models show a
short wave trough lifting northeast across the Southern Rockies
Sunday. Most of the moisture with this system ends up east of the
area. Will maintain the low pops for the higher terrain, mainly
south of I-70 on Sunday.

Flow aloft becomes zonal by Tuesday. A wave embedded in the
westerly flow will move across the area sometime Tuesday and
Wednesday. Will keep the pops in the mountains for this system.
Expect the lower elevations to remain dry due to the zonal flow
and the weak nature of the trough. Temperatures are expected to
remain near to slightly above seasonal normals.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 954 PM MDT Wed Oct 5 2016

Northeasterly winds are now expected for slightly longer tonight
before trending toward the northwest after 06z. This may result in
ceilings lowering slightly lower and faster than originally
thought. Dynamics of this weather system will make banding
possible, so will keep the TEMPO and PROB groups for showers in
the TAFs. Ceilings will drop to 070 by 09z with increasing
moisture, but may drop further to 040 under bands, likely between
10-14z. More northeasterly winds Thursday afternoon may lead to
more showers but with higher ceilings.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Kriederman
SHORT TERM...Bowen
LONG TERM...Meier
AVIATION...Kriederman
Hazardous weather outlook, Oct 5, 11:05 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1105 AM MDT WED OCT 5 2016

COZ030>051-061715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1105 AM MDT WED OCT 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS WILL CONTINUE OVER THE NORTH CENTRAL MOUNTAINS
THROUGH THE MORNING. ROADS OVER MAJOR PASSES COULD BE LIGHT SNOW
COVERED AND SLICK. SNOW SHOWERS WILL GROW IN COVERAGE OVERNIGHT
TONIGHT SPREADING RAIN SHOWERS OVER THE NORTHERN FOOTHILLS AND
PORTIONS OF THE FAR NORTHEASTERN PLAINS BY EARLY THURSDAY. SNOW
LEVEL WILL GET DOWN TO 9,000 FT DURING THE DAY TODAY THEN DROP TO
AROUND 7,500 OVERNIGHT. A FEW INCHES IN ACCUMULATION WILL BE
POSSIBLE OVER THE NORTHERN MOUNTAINS WITH LITTLE TO NO
ACCUMULATION ELSEWHERE.

TEMPERATURES TODAY WILL BE MILD IN THE MID TO UPPER 60S COOLING
INTO THE 30S OVERNIGHT. THE MOUNTAINS WILL BE COOLER WITH HIGHS IN
THE 30S AND 40S AND LOWS TONIGHT GETTING INTO THE 20S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOSTLY CLOUDY AND COOL CONDITIONS WILL OCCUR ON THURSDAY WITH
SNOW SHOWERS EXPECTED IN THE HIGH COUNTRY ABOVE 8000 FEET. THE
MOUNTAINS WILL SEE ACCUMULATING SNOW...AND THERE IS A SLIGHT
CHANCE OF LIGHT RAIN ACROSS THE NORTHERN PLAINS.

THE SYSTEM WILL QUICKLY MOVE OUT OF THE AREA THURSDAY NIGHT WITH
NEAR FREEZING TEMPERATURES FRIDAY MORNING. FRIDAY THROUGH TUESDAY
WILL FEATURE DRY WEATHER UNDER MOSTLY CLEAR SKIES AND WARMING
TEMPERATURES RESULTING IN ELEVATED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Freeze Warnings in Colorado, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.